Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 264, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2007, 5:52 AM CDT for Bolivar County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 5:52 AM CDT (10:52 UTC)
- Expired
- Jun 19, 2007, 6:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 191052 SVRJAN MSC011-191130- /O.NEW.KJAN.SV.W.0264.070619T1052Z-070619T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 552 AM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI... THIS INCLUDES THE CITY OF ROSEDALE... * UNTIL 630 AM CDT * AT 552 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSEDALE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF GUNNISON BY 555 AM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3395 9103 3377 9110 3374 9080 3394 9078 $$ EEC
1 follow-up statement
000 WWUS54 KJAN 191110 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 610 AM CDT TUE JUN 19 2007 MSC011-191130- /O.CON.KJAN.SV.W.0264.000000T0000Z-070619T1130Z/ BOLIVAR MS- 610 AM CDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR BOLIVAR COUNTY... AT 610 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST EAST OF ROSEDALE...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PACE BY 630 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3395 9103 3377 9110 3374 9080 3394 9078 $$ EEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:47 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 3:47 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 347 AM CDT TUE JUN 19 2007 .DISCUSSION...TODAY AND TONIGHT...RIGHT OFF THE BAT THIS MORNING...RADAR SHOWS A GOOD BIT OF CONVECTION OCCURRING OVER AREAS MAINLY ALONG AND WEST OF THE NATCHEZ TRACE PARKWAY. THIS ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL TROUGH THAT CONTINUES TO SHIFT EAST INTO AND OVER THE FORECAST AREA. I EXPECT THIS TREND TO CONTINUE THROUGHOUT THE DAY TODAY WITH BETTER COVERAGE EXISTING THIS AFTERNOON...ESPECIALLY IN THE CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA WHERE THE BEST INSTABILITY WILL EXIST...AS A SURFACE BOUNDARY TO THE NORTHWEST DROPS SOUTHEAST INTO THE FORECAST AREA. WITH THE BEFORE MENTIONED UPPER TROUGH STILL MAKING ITS PRESENCE FELT OVER THE AREA...COUPLED WITH THE SURFACE BOUNDARY... PLENTY OF DEEP MOISTURE AND INSTABILITY AVAILABLE TO TAP INTO OVER THE AREA...IN ADDITION TO DAYTIME HEATING...WE SHOULD SEE THE BEST RAIN CHANCES WEVE SEEN IN A WHILE THROUGHOUT THE DAY TODAY OVER THE ENTIRE FORECAST AREA. ITS POSSIBLE THAT SOME OF THE STORMS THAT DEVELOP OVER THE AREA TODAY...AND EVEN LINGERING INTO TONIGHT...COULD BECOME SEVERE WITH HAIL AND STRONG DAMAGING WINDS BEING THE MAIN CONCERNS. ILL CONTINUE TO MENTION THIS IN THE HWO. I DID UP RAIN CHANCES JUST A TAD ACROSS THE DELTA TONIGHT JUST TO KEEP AT LEAST A SLIGHT CHANCE IN FOR THAT AREA IN THE EVENT SOME ACTIVITY IS STILL ON GOING DURING THE EARLY EVENING. RAIN CHANCES SHOULD HOWEVER BEGIN TO DECREASE FROM NORTHWEST TO SOUTHEAST TONIGHT AS THE UPPER TROUGH CLEARS THE AREA TO THE EAST AND THE SURFACE BOUNDARY PUSH THROUGH THE FORECAST AREA TO THE SOUTHEAST DURING THE OVERNIGHT HOURS. BEHIND THE UPPER TROUGH AND THE SURFACE BOUNDARY...HIGH PRESSURE TO THE NORTHWEST ALONG WITH AN UPPER RIDGE TO THE WEST WILL BEGIN TO BUILD INTO THE REGION BE EARLY WEDNESDAY MORNING. /19/ WEDNESDAY THROUGH THIS WEEKEND...MODEL TENDENCY FOR DEEP MOISTURE TO BE DRIVEN OUT OF THE AREA QUICKER CONTINUES WITH THE LATEST RUNS AND WEDNESDAY LOOKS LIKE A DRY DAY FOR THE ENTIRE AREA NOW. SHARPLY DRIER AIR SHOULD MOVE IN WEDNESDAY NIGHT AND THURSDAY WITH SFC DEWPOINT TEMPS EXPECTED TO FALL INTO THE MID/UPPER 50S ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. A GENERALLY DRY WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND AS THE SUBTROPICAL RIDGE REBUILDS OVER THE AREA. LOOK FOR SURFACE HUMIDITY TO CREEP UPWARD IN THE MODIFYING AIRMASS WHILE HIGH TEMPS REMAIN SLIGHTLY ABOVE READINGS TYPICAL OF LATE JUNE. /EC/ && .AVIATION...LOW CEILINGS...VISIBILITIES...AND CONVECTION WILL BE THE MAIN FORECASTING OBSTACLES THROUGHOUT THE DAY TODAY AT ALL TAF SITES. JUST WITH THE RICH LOW LEVEL MOISTURE OVER THE ENTIRE AREA...CEILINGS SHOULD REMAIN IN THE MVFR CATEGORY TODAY...AND COULD LOCALLY BECOME IFR ALONG WITH VISIBILITIES IF CONVECTION IS OBSERVED. CONVECTION WILL END FROM THE NORTHWEST TONIGHT...AND CONTINUE INTO THE SOUTHEAST EARLY WEDNESDAY MORNING AS THE BOUNDARY PUSHES THROUGH THE AREA. HOWEVER...MVFR...TO LOCALLY IFR... VISIBILITIES AND CEILINGS COULD STILL BE POSSIBLE AS A RESULT OF FOG THAT COULD DEVELOP EARLY WEDNESDAY MORNING AS A RESULT OF THE WET SOIL LEFT OVER FROM TUESDAYS CONVECTION. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 70 94 64 / 95 20 4 3 MERIDIAN 87 68 93 59 / 100 40 4 6 VICKSBURG 88 70 94 64 / 83 16 4 3 HATTIESBURG 88 71 95 63 / 82 40 5 1 NATCHEZ 88 70 91 63 / 74 21 5 2 GREENVILLE 87 68 92 65 / 79 15 4 1 GREENWOOD 86 68 93 62 / 91 15 4 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/EC
Hazardous weather outlook, Jun 19, 4:25 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 425 AM CDT TUE JUN 19 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 200930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 425 AM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE CONTINUES TO SHIFT EAST ACROSS TO REGION TODAY...A SURFACE BOUNDARY WILL DROP SOUTHEASTWARD INTO THE AREA. THESE FEATURES WILL INTERACT WITH THE WARM MOIST AND UNSTABLE AIRMASS THAT IS IN PLACE OVER THE OUTLOOK AREA TODAY ALLOWING WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS COULD BECOME SEVERE AND BE CAPABLE OF PRODUCING HAIL AND STRONG DAMAGING WINDS ALONG WITH HEAVY RAINFALL. WHILE THE ENTIRE OUTLOOK AREA WILL BE SUSCEPTIBLE TO SEEING ISOLATED SEVERE STORMS TODAY...THE BEST INSTABILITY WILL EXIST OVER AREAS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. IT IS HERE WHERE THE CHANCE OF SEVERE WEATHER WILL BE SLIGHTLY ENHANCED. SOME OF THESE ISOLATED SEVERE STORMS COULD LINGER INTO TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND INTO THE EARLY EVENING HOURS TONIGHT. OTHERWISE... ACTIVATION IS NOT ANTICIPATED THROUGH NEXT MONDAY JUNE 25TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Jun 19, 1:39 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 AM CDT TUE JUN 19 2007 ARZ075-190720- CHICOT AR- 139 AM CDT TUE JUN 19 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING STRIKES...WAS LOCATED NEAR DERMOTT AT 139 AM CDT...MOVING EAST AT 10 MPH. PEOPLE IN NORTHERN CHICOT COUNTY...INCLUDING THE CITY OF DERMOTT...SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Jun 19, 2:19 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM HAIL DERMOTT 33.53N 91.44W
06/19/2007 E1.00 INCH CHICOT AR LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY DERMOTT PD
&&
ECSpecial weather statement, Jun 19, 2:26 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 226 AM CDT TUE JUN 19 2007 MSZ018-019-034-190810- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 226 AM CDT TUE JUN 19 2007 STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND FREQUENT LIGHTNING STRIKES WILL MOVE ACROSS NORTHERN WASHINGTON... SOUTHERN MOST BOLIVAR...AND SOUTHERN SUNFLOWER COUNTIES UNTIL BETWEEN 3 AM CDT AND 330 AM CDT. PEOPLE IN BOLIVAR...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF INDIANOLA...LELAND...MOORHEAD AND SHAW...SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jun 19, 3:27 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 327 AM CDT TUE JUN 19 2007 MSZ018-019-025>027-034-190855- BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS- WASHINGTON MS- 327 AM CDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL EARLY THIS MORNING... STRONG THUNDERSTORMS CONTAINING SMALL HAIL...WIND GUSTS TO 40 MPH..AND VERY HEAVY RAINFALL WILL MOVE EAST ACROSS PORTIONS OF NORTH CENTRAL MISSISSIPPI EARLY THIS MORNING...PRIMARILY AFFECTING AREAS NEAR CLEVELAND...GREENVILLE...INDIANOLA...AND GREENWOOD. SOME OF THE STORMS ARE TENDING TO MOVE REPEATEDLY OVER THE SAME LOCATIONS AND THIS IS RESULTING IN LOCAL RAINFALL RATES OF TWO TO THREE INCHES IN ONE HOUR. PEOPLE IN BOLIVAR...CARROLL...GRENADA...LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. CONSIDERABLE PONDING OF WATER IS LIKELY SO MOTORISTS SHOULD USE EXTRA CAUTION THIS MORNING. EEC
Local storm report, Jun 19, 5:05 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM TSTM WND GST GREENWOOD AIRPORT 33.50N 90.09W
06/19/2007 M58 MPH CARROLL MS ASOS
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:56 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 34 min |
| Jun 19, 1:24 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 36 min |
| Jun 19, 4:58 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 32 min |
| Jun 19, 5:23 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 23 min |
| Jun 19, 6:31 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Jun 19, 10:05 AM CDT | Flash Flood Warning | JAN | Grenada | 115 min |
| Jun 19, 10:23 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 67 min |
| Jun 19, 11:45 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 60 min |
| Jun 19, 11:47 AM CDT | Flash Flood Warning | JAN | Grenada | 118 min |
| Jun 19, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 34 min |
| Jun 19, 12:13 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 47 min |
| Jun 19, 12:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 63 min |
| Jun 19, 12:52 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 53 min |
| Jun 19, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 18 min |
| Jun 19, 1:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jun 19, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 12 min |
| Jun 19, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 63 min |
| Jun 19, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 57 min |
| Jun 19, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 71 min |
| Jun 19, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 55 min |
| Jun 19, 1:46 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 63 min |
| Jun 19, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 60 min |
| Jun 19, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 39 min |
| Jun 19, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
| Jun 19, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 56 min |
| Jun 19, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 53 min |
| Jun 19, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 72 min |
| Jun 19, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
| Jun 19, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 47 min |
| Jun 19, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
| Jun 19, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 53 min |
| Jun 19, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 51 min |
| Jun 19, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.